MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the perforation could not be definitively determined based on the information available.The physician stated that ivl could be an indirect cause of the vessel perforation, but it is unknown and unlikely.The physician also stated that the post-dilation of stent with a 4.5mm nc balloon is likely the direct cause of the vessel perforation.There was no ivl device malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
Two shockwave c2 coronary intravascular lithotripsy (ivl) catheters were used to treat a lesion in the coronary arteries.This report is for the first catheter used in the procedure.Refer to mdr# 3015053858-2024-00131 for the second catheter.Both catheters successfully delivered 80 pulses at 4 atm.During the delivery of the ivl catheter to the lesion, no issues were observed at the treatment site, but hematoma was observed at a distant site.A 3.0mm xience stent was implanted following ivl treatment.Upon post-dilation of the stent using a 4.5mm nc balloon, a vessel rupture occurred.The physician stated that the vessel was highly calcified, and the diameter of the nc balloon was too large.Hemostasis was attempted with a ryusei balloon catheter and covered stent but was unsuccessful, so the patient was transferred to surgery.A coronary artery bypass graft (cabg) was performed alongside an aortic stenosis (as) and aorta ascendens (aa) replacement operation.The surgery was completed with no issues and the patient is currently stable and hospitalized in the icu.The physician stated that ivl could be an indirect cause of the vessel perforation, but it is unknown and unlikely.The physician also stated that the post-dilation of stent is likely the direct cause of the vessel perforation.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20776506
Report Number3015053858-2024-00130
Device Sequence Number8044906
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)260131(10)04A240131A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot Number04A240131A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR GUIDEPLUS GUIDE CATHETER; NC KAMUI 4.5 X 15 - POST-DILATATION BALLOON; PK PAPYRUS 3.0 X 20 STENT; RYUSEI 4.0 X 20 BALLOON; XIENCE SKYPOINT 3.0 X 48 STENT; XIENCE SKYPOINT 3.5 X 38 STENT
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age80 YR
Patient SexMale